Alert archive / Idaho / Winter Storm Warnings in 2008
Winter Storm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Dec 8, 2008, 1:07 AM PST for Lewis County, Nez Perce County, Idaho. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 1:07 AM PST (09:07 UTC)
- Expired
- Dec 8, 2008, 8:37 AM PST
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 080907 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 107 AM PST MON DEC 8 2008 IDZ027-081800- /O.UPG.KOTX.WW.Y.0006.000000T0000Z-081208T1500Z/ /O.NEW.KOTX.WS.W.0008.081208T0907Z-081208T1800Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...WAHA 107 AM PST MON DEC 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. OCCASIONALLY HEAVY SNOW SHOWERS WILL CONTINUE THROUGH THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. MOST OF THE ACCUMULATING SNOW WILL FALL ABOVE 3500 FEET...HOWEVER SNOW LEVELS COULD DROP AS LOW AS 2500 FEET BY DAWN WITH LOCAL 1 TO 2 INCHES OF ACCUMULATION BELOW 3500 FEET. THE SNOW SHOWERS WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATE THIS MORNING WITH NO FURTHER ACCUMULATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT... WINCHESTER...WAHA. $$
1 follow-up statement
000 WWUS46 KOTX 081637 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 837 AM PST MON DEC 8 2008 IDZ027-081745- /O.CAN.KOTX.WS.W.0008.000000T0000Z-081208T1800Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 837 AM PST MON DEC 8 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS ENDED ACROSS THE CAMAS PRAIRIE THIS MORNING AND FURTHER ACCUMULATION IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 9:44 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 7, 9:44 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
944 PM PST SUN DEC 7 2008
.SYNOPSIS...
AN UNSTABLE UPPER LEVEL TROUGH WILL BRING NUMEROUS SNOW SHOWERS
TONIGHT TO MUCH OF CENTRAL IDAHO AND THE BLUE MOUNTAINS. THIS TROUGH
WILL EXIT THE REGION MONDAY MORNING. CONDITIONS WILL BECOME DRIER
LATE MONDAY AND INTO TUESDAY. ANOTHER WEAK SYSTEM WILL BRING MORE
MOUNTAIN SNOW TUESDAY NIGHT AND WEDNESDAY. BIG CHANGES ARE LIKELY
FRIDAY INTO THE WEEKEND AS A DEEP AND COLD UPPER LEVEL LOW MOVES
OVER THE PACIFIC NORTHWEST. THIS SYSTEM SHOULD BRING THE COLDEST
WEATHER SO FAR THIS SEASON AS WELL AS A GOOD POSSIBILITY OF SNOW FOR
MOST LOCATIONS.
&&
.DISCUSSION...
UPDATED AVIATION DISCUSSION
SATELLITE AND RADAR SHOW THAT NORTH IDAHO HAS TRENDED MUCH DRIER
IN THE PAST FEW HOURS BEHIND THE EARLIER COLD FRONT PASSAGE EXCEPT
FOR THE LEWISTON AREA...IDAHO PALOUSE...AND THE CAMAS PRAIRIE.
RAIN HAS CHANGED OVER TO SNOW ABOVE 3500 FEET ON THE CAMAS PRAIRIE
WITH WINCHESTER AS OF 6 PM PICKING UP 1.1 INCHES OF SNOW. SO WINTER
WEATHER ADVISORY FOR SNOW WAS MOVED UP TO NOW...INSTEAD OF THE
PRIOR 10 PM START TIME. MEANWHILE...RADAR SHOWS AN AREA OF
SHOWERS FROM NEAR KELLER STRETCHING SOUTHEAST TOWARD DAVENPORT.
THIS IS IN RESPONSE TO A SHORT WAVE DROPPING SOUTH OUT OF BRITISH
COLUMBIA. THE 00Z NAM12 CAPTURING THIS WELL...TRACKING THIS
FEATURE SOUTHEAST TOWARDS AND PALOUSE AND CAMAS PRAIRIE AREA
TONIGHT...WHILE MISSING THE CENTRAL PANHANDLE MOUNTAINS TO THE
WEST. THUS...BASED ON THESE REASONS AND COORDINATION WITH WFO
MISSOULA DECIDED TO END THE WINTER STORM WARNING FOR HEAVY SNOW AS
THE THREAT FOR ADDITIONAL SIGNIFICANT ACCUMULATIONS HAS ENDED.
HOWEVER...UPSLOPE SNOW SHOWERS MAY RING OUT ANOTHER INCH IN THE
MOUNTAINS. FINALLY...PATCHY FOG WAS ADDED TO THE VALLEYS IN AND
NORTH OF SPOKANE UP TO DEER PARK AS CAMERAS SHOW FOG HAS FORMED IN
SPOTS DUE TO BREAKS IN THE CLOUD COVER. JW
&&
.AVIATION...
VERY MOIST CONDITIONS IN THE LOW LEVELS OF THE ATMOSPHERE OVER
EASTERN WA/N IDAHO WILL LEAD TO IFR/MVFR STRATUS FOR TAF SITES
KGEG/KSFF/KCOE/KPUW THROUGH AT LEAST 20Z TOMORROW. MEANWHILE A WEAK
SHORT WAVE DROPPING SOUTHEAST FROM NORTH CENTRAL WASHINGTON WILL
BRING A BRIEF PERIOD OF A MIXTURE OF -SHRA...-SHRASN...AND -SHSN FOR
THESE AREAS. KPUW WILL BE MOST LIKELY TO SEE -SN GIVEN LATER TIMING
OF PRECIP MOVING INTO AREA WITH A DUSTING OF SNOW POSSIBLE BTWN
10Z-13Z. FOR KEAT/KMWH VFR CONDITIONS SHOULD PERSIST ALTHOUGH A
NARROW TEMP/DEW POINT SPREAD AT KMWH LEADS TO A SLIGHT CHANCE FOR
FOG FORMATION BTWN 12Z-18Z. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 27 35 25 35 29 37 / 30 10 10 30 60 40
COEUR DALENE 29 37 28 36 31 39 / 20 10 10 30 60 40
PULLMAN 32 36 30 39 34 43 / 60 30 10 10 50 40
LEWISTON 35 40 32 42 35 47 / 60 40 10 10 40 30
COLVILLE 25 36 23 36 26 37 / 30 10 10 50 60 40
SANDPOINT 28 37 28 35 30 37 / 20 20 20 60 60 40
KELLOGG 30 34 27 36 30 38 / 40 40 20 30 60 40
MOSES LAKE 26 42 24 40 27 41 / 10 0 0 20 20 20
WENATCHEE 28 40 27 41 32 42 / 10 0 0 20 20 10
OMAK 25 41 20 37 25 38 / 20 10 10 30 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 7 AM PST MONDAY FOR LEWIS AND
SOUTHERN NEZ PERCE COUNTIES.
WA...NONE.
&&Hazardous weather outlook, Dec 7, 7:36 PM PST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 736 PM PST SUN DEC 7 2008 IDZ001>004-026-WAZ031>038-041>044-081500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 736 PM PST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK WEATHER SYSTEM WILL PASS THROUGH TUESDAY AND TUESDAY NIGHT BRINGING THE CHANCE FOR LIGHT TO MODERATE SNOW ACCUMULATIONS ACROSS THE VALLEYS OF NE WASHINGTON AND NORTH IDAHO. A MUCH COLDER SYSTEM WILL MOVE OVER THE AREA BY THE END OF THE WEEK WITH A CHANCE FOR SNOW OVER ALL OF CENTRAL AND EASTERN WASHINGTON AS WELL AS NORTH IDAHO. IDZ027-081500- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 736 PM PST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SNOW SHOWERS WILL PERSIST THROUGH TONIGHT WITH MODERATE SNOW ACCUMULATIONS ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOW SHOWERS WILL END MONDAY MORNING WITH NO ADDITIONAL HAZARDOUS WEATHER THROUGH THURSDAY. A MUCH COLDER SYSTEM WILL MOVE OVER THE AREA BY THE END OF THE WEEK WITH SNOW LIKELY.
Nearby
Winter Storm Warnings in Idaho, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.